MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM; INTRODUCER, CATHETER
Model Number IPN037300
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported picc catheter could not pass through the glidethru sheath.The catheter kept getting caught up in the sheath when the sheath was in the patient's arm.When sheath was removed from patient and catheter was attempted through the sheath outside the patient's arm, it went through.Once inside the patient the catheter was unable to pass through.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned multiple components of a picc kit, including a 2-lumen picc catheter, peel-away sheath, dilator and vps stylet for analysis.Signs of use in the form of biomaterial was observed on the exterior of the catheter.Visual analysis did not reveal any defects or anomalies on the catheter or peel-away sheath.The peel-away sheath inner diameter at the tip measured 0.077" which is within the specification of 0.077"-0.078" per peel-away sheath extrusion product drawing.The catheter body length from the juncture hub to the distal end measured 18 3/16" which is within the specification limits of 17 11/16"- 18 3/16" per coated catheter product drawing.The catheter body outer diameter measured.0705" which is within the specification limits of.0690"-.0740" per the catheter extrusion graphic.The peel-away sheath and catheter were tested per the instructions for use (ifu) provided with this kit "advance guidewire/catheter as a unit through peel-away sheath to final indwelling position, while maintaining position of distal end of guidewire".The returned catheter was inserted through the returned peel-away sheath.The catheter passed through the peel-away sheath with no issues.A lab inventory guide wire with a diameter of.018" was inserted through the distal lumen.The guide wire was able to pass with little to no resistance.The returned stylet was also inserted through the distal lumen of the catheter.The stylet was able to pass with little to no resistance.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of a catheter tight in sheath while inserted in the patient was not able to be confirmed through complaint investigation.Visual analysis of the catheter did not reveal any defects or anomalies.The returned catheter was able to advance through the returned peel-away sheath as expected during lab bench testing.The catheter and sheath met all relevant dimensional and functional requirements, and a dhr was performed based on sales history with no relevant findings.The root cause could not be determined as the conditions reported by the customer (resistance while devices inserted in patient) could not be reproduced with the returned device and no dimensional issues were identified.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section d.4.-catalog# corrected to ask-44552-abkb section d.4.-lot# corrected to "unknown" as the customer could not confirm the correct lot #.

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13775040
Report Number9680794-2022-00167
Device Sequence Number1688975
Product Code DYB
UDI-Device Identifier30801902120756
UDI-Public30801902120756
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2023
Device Model NumberIPN037300
Device Catalogue NumberASK-44552-ABKB
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown